MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-H180AL
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the colonovideoscope tested positive for unexpected contamination.The issue was found during a routine culture of the scope.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
It was reported that the device was tested twice and has not been used since the first limit value was exceeded with no incidents with patients.The device was pre-cleaned manually with endoprezyme (using a double-headed brush) and cleaned with a mini etd.The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
The colonovideoscope tested positive for 53 colony forming units (cfus) of unspecified contamination on (b)(6) 2025.The device was retested on (b)(6) 2025 and tested positive for 33 cfus of unspecified contamination.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the completed investigation's review of the customer cleaning disinfection and sterilization (cds) processes, results of third-party testing, the device evaluation and the final investigation.Additional information: b5.The complaint investigation reviewed the customer provided the cds processes where no obvious deviations from instructions for use (ifu) were identified.Olympus provided the following result of the culture test, performed at the third-party labs: sampling date: (b)(6) 2025.Sampling from: instrument channel / suction channel.Cfu: >80 cfu.Bacterial identification: bacillus cereus.Sampling date: (b)(6) 2025.Sampling from: total channel.Cfu: >80 cfu.Bacterial identification: na.Sampling date: (b)(6) 2025.Sampling from: instrument channel.Cfu: <1 cfu.Bacterial identification: n/a.Sampling date: (b)(6) 2025.Sampling from: suction channel.Cfu: >80 cfu.Bacterial identification: bacillus cereus.Sampling date: (b)(6) 2025.Sampling from: total channel.Cfu: >80 cfu.Bacterial identification: n/a.Sampling date: (b)(6) 2025.Sampling from: instrument channel.Cfu: 3 cfu.Bacterial identification: bacillus cereus.Sampling date: (b)(6) 2025.Sampling from:suction channel.Cfu: 2 cfu.Bacterial identification: staphylococcus pragensis.Sampling date: (b)(6) 2025.Sampling from: total channel.Cfu:5 cfu.Bacterial identification: n/a.The device was evaluated where an additional potential adverse event was confirmed where there was foreign material from the channel tube.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the ifu before repair, the results conformed to the regulation's recommendation.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22704474
Report Number9610595-2025-16579
Device Sequence Number13008531
Product Code FDF
UDI-Device Identifier04953170237287
UDI-Public04953170237287
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-H180AL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown